News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Pregnant? later stages? Preeclampsia?! Help!


 Sammylady - Wed Aug 12, 2009 6:07 am

Hello! I am a 18 year old young woman who is having some odd symptoms!
I am suspecting Pregnancy! I had unprotected sex some months ago, i don't remember exactly when because i have some short term memory loss due to a fall! It was around 6 to 8 months ago though. I am overweight! considered obese by my doctors! I understand that it is possible to be pregnant and not know it! I watch the show " I didn't know I was Pregnant " alot, mostly for information! anyways My periods the last several months have been extremely light to vertually non-existant. my periods usually last 3-4 days and no longer. but lately they have been lasting only 3 days or less and have been extremely light for me! Also my periods have been coming at irregular itervuls. My periods have been very precise since i was 14, i had my first period at 9! i have also had alot of nausea! in the last few months. mostly later in the day, it feels like a brick of nausea in the middle of my stomach and if i lay on my back it only gets so much worse! however if i lay on my right side it goes away completely! i get to the point of not being hungary t all. I have also been having high blood pressure in the last month, it has averaged at 150/112 i take it at home 2 to 3 times a day and it rarely goes below 150/95. it is not in the normal range! i have had no problems with my BP before now! i get very dizzy, and when i stand i either faint or come very close! my breasts are tender and have grown a cup size! my stomach is also tender and i cannot wear anything on it or i get very nauseated. I have also been having heartburn alot, i do have gerd but i am on meds for it and it was well controlled until a few weeks ago, i have not been eating anything to aggrivate it at all! sometimes i get what feels like cold heartburn! like ice coming up instead of fire!
I have also been feeling unusual movements in my abdomen, some sharp some dull and some very eratic!
my stomach is not abnormally protruding but when i gain weight it is mostly in my abdominal region.I am also on some pretty heavy pain meds formy headaches. and i also take Risperadal formy anxiety/depression, i have for a while now, the dosage is very small .5mg in the morning and half of that at night. if i am pregnant how could this effect my baby?
I have looked online and alot of my symptoms indicate preeclampsia! this worries me alot! i took a pregnancy test at my doctors office back when i first thought i was pregnant it was 5 days after intercourse and one i took several days later came up negative. i realise it was probably too soon to test. but i have not seen any reason to test again until now. the tests are still negative! should i get an ultrasound or a sonogram? is there a way to tell without seeing the doc? could there be something else wrong here?


any answers will be most helpful,
Sammy ^_^
 Debbie Miller, RN - Wed Sep 02, 2009 1:04 pm

User avatar Hello,
High blood pressure is a serious condition so you need to see a doctor right away. When you explain your history, a pregnancy test can be done to be sure. The blood tests are more sensitive, but the urine tests are quite accurate as well so if you have had consistent negative testing, it is unlikely you are pregnant. Clearly, if you were pregnant you would be far enough along that you would most likely test positive by now.

You need treatment for your symptoms and so a general exam is warranted. Please do not delay as high blood pressure can lead to serious problems and even stroke. You also want to be sure your medication for GERD is working well so you don't do damage to your esophagus. This is another reason to see your health care provider. The abdomen holds lots of organs so it can be challenging to find the cause of particular symptoms.

Risperdil is not recommended in pregnancy but I am not aware of any specific related birth defect increase among those who have needed it in pregnancy. If you are pregnant by chance, discuss this with your provider. Even in cases where there is increased risk from a drug exposure, it does not occur in all pregnancies.

Best wishes.
 bubulubu - Wed Oct 14, 2009 10:13 am

About four weeks ago my girl friend found out she was pregnant due to two pisitve test. Before this, she took shots to bring down a menstruation seeing that she does not have them. The day after she found out about this, her dog jumped on her, making her fall on the steps. She started to bleed alot. We thought we lost the baby. However, she is having trouble sleeping, continuous vomiting, cravings and breast pain. To what do you attribute these symptoms?
 Debbie Miller, RN - Sat Oct 24, 2009 10:38 am

User avatar Hello,
There is a good possibility that her symptoms are unrelated to pregnancy, but due to the fall. She should be checked by a doctor.

Early miscarriages are generally not caused by physical trauma unless it is very serious. The fetus is well-protected. However, miscarriage is quite common and usually due to causes you cannot control such as chromosomal abnormality, failure of the baby to develop properly, etc. It is nature's way of taking care of such things. Time will tell if she is suffering miscarriage, but she needs to find the source of her pain.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here